MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 14 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 14 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number A2020-080
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/06/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was to treat a mildly calcified, mildly tortuous, 60% stenosed lesion in the anterior tibial artery.It was observed that the coating of an ht command es guide wire (gw) was discolored for approximately 2 to 3cm.It also felt rougher compared to the rest of the hydrophilic coating.The gw was advanced to the lesion without issue; however, the hydrophilic coating was peeling off very quickly and sheared off when loading an armada 14 balloon onto the guide wire.Resistance was noticed during removal of the gw from the anatomy and with removal of the armada bdc from the gw as well.There was no adverse patient effect and no clinically significant delay in the procedure.A non-abbott device was used to successfully complete the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.The investigation was unable to determine a conclusive cause for the reported difficulty removing the device from the guide wire.However, factors that may contribute to resistance with the guide wire may include, but are not limited to, device placement technique, introducer sheath support, inner diameter of guide wire lumen, outer diameter of the guide wire, condition of the guide wire, or damage to the distal shaft of the catheter.Additionally, other factors may also consist of anatomical conditions, such as tortuous vessels, as they could cause the shape of the guide wire or catheter to become angled and make it more difficult to advance the catheter over the wire.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.The guide wire referenced is filed under mfr # 2024168-2022-04833-00.

Brand Name
ARMADA 14 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key14575115
Report Number2024168-2022-05897
Device Sequence Number17670552
Product Code DQY
UDI-Device Identifier08717648155970
UDI-Public08717648155970
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K102705
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Model NumberA2020-080
Device Catalogue NumberA2020-080
Device Lot Number1102341
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/10/2022
Initial Report FDA Received Date06/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARMADA 14 BALLOON; ASAHI GLADIUS
Patient SexUnknown